Hail, Hamilton
- When
- May 10, 6:30 PM EST
- Where
- Hamilton County, Ooltewah
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.083, -85.067
Golf ball sized hail was reported in Ooltewah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Golf ball sized hail was reported in Ooltewah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 10, 2:00 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE MAY 10 2005 .SHORT TERM...UPPER LEVEL SYSTEM WILL MOVE EAST OF AREA OVER THE NEXT FEW HOURS...AND IT PRESENTS ONE OF THOSE TIMING PROBLEMS. IT WILL NOT BE RAINING EXCEPT FOR IN THE FAR NE PART OF OUR CWA COME 6 PM...BUT IT IS RAINING IN A LARGER AREA AT THIS TIME. I DECIDED TO STICK WITH THE CONCEPT OF A FORECAST...NOT A NOWCAST...AND GO WITH THE WEATHER AS I EXPECT IT TO LOOK AT THE START OF THE TONIGHT PERIOD. AS SYSTEM MOVES AWAY, SHOULD SEE SOME CLEARING SKIES TONIGHT...AND THAT WILL LEAD TO FOG FORMATION BY EARLY MORNING. COULD BE FAIRLY LOW VSBYS FROM 10 TO 13Z...BUT EXPECT THAT ANYTHING UNDER 1 MILE WILL BE VERY LOCALIZED. CHANCE OF RAIN FOR TOMORROW NOW LOOKS VERY LOW AND DID NOT MENTION. GUIDANCE TEMPS WERE REASONABLE AND WERE FOLLOWED CLOSELY. WINDS WILL BE VERY LIGHT NEXT 24 HOURS. LOTS OF LOW LEVEL MOISTURE WILL BE LEFT IN PLACE...AND THEREFORE OVERNIGHT LOWS WILL NOT BE AS LOW AS THEY HAVE BEEN RECENTLY. .LONG TERM...(WED NIGHT THROUGH TUE)...UPPER TROUGH/ASSOCIATED COLD FRONT STILL PROJECTED TO PASS THROUGH THE SOUTHERN APPALACHIANS THIS WEEKEND. HOWEVER...DISCREPANCIES IN TIMING BETWEEN MEDIUM RANGE MODELS AND ENSEMBLES CAST DOUBT ON EXACT PROGRESSION OF THIS FEATURE THROUGH THE FORECAST AREA. ECMWF IS CONSIDERABLY SLOWER THAN GFS WITH THIS PROGRESSION. THE CANADIAN GEM AND NOGAPS TENDS TO SUPPORT THE SLOWER ECMWF. THUS HAVE TENDED TO FAVOR ECMWF TIMING. HOWEVER...HAVE EXPANDED PRECIP CHANCES THROUGH MUCH OF SATURDAY AND SUNDAY DUE TO UNCERTAINTY. HAVE OPTED FOR DRY FORECAST FOR EARLY NEXT WEEK...BUT AGAIN CONFIDENCE IS NOT HIGH. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 60 87 61 90 / 0 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 83 60 87 / 10 0 0 10 OAK RIDGE, TN 58 84 60 87 / 10 0 0 10 TRI CITIES AIRPORT, TN 56 81 56 85 / 10 0 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SP/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT TUE MAY 10 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 545 AM EDT (445 AM CDT) TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK UPPER LEVEL SYSTEM WILL MOVE ACROSS THE REGION TODAY...AND WILL SPREAD SHOWERS AND A FEW THUNDERSTORMS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. COLDER AIR ALOFT WILL MOVE IN LATER TODAY AND SOME OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL DURING THE LATE AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
615 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL DAYTON 35.49N 85.01W
05/10/2005 0.88 INCH RHEA TN TRAINED SPOTTER
NICKEL SIZED HAIL IN DAYTON.
0607 PM HAIL DAYTON 35.49N 85.01W
05/10/2005 1.00 INCH RHEA TN PUBLIC
QUARTER SIZED HAIL IN DAYTON.
0609 PM HAIL DAYTON 35.49N 85.01W
05/10/2005 1.00 INCH RHEA TN FIRE DEPT/RESCUE
QUARTER SIZED HAIL IN DAYTON.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL HARRISON 35.13N 85.15W
05/10/2005 1.75 INCH HAMILTON TN FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL ON AND ALONG HIGHWAY 58 NEAR
HARRISON. RELAYED BY DISPATCH.
&&
FERRELLThe Northeast Alabama radar (KHTX), 94 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450877.